Ohio, 2006Flash Flood in Ohio, July 4, 2006
July 4, 2006 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 4, 2:01 PM EST, 6 hours 34 minutes earlier.
Area forecast discussion, Jul 4, 2:01 PM EST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 PM EDT TUE JUL 4 2006
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
BASED ON RECENT RADAR DATA AND MODEL RUNS, PARTICULARLY RUC AND
WRF(NAM), EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS SOUTH OF
INTERSTATE 70 TO CONTINUE INTO THIS EVENING, WITH POTENTIALLY
SEVERE THUNDERSTORMS TO MOVE THROUGH WEST VIRGINIA AND MARYLAND
MOUNTAINS LATE THIS AFTERNOON.
ANOTHER BAND OF SCATTERED THUNDERSTORMS WILL BE MOVING OUT OF
NORTHEASTERN OHIO ACROSS PARTS OF WESTERN PENNSYLVANIA, NORTH OF
INTERSTATE 70, THIS EVENING.
LATER TONIGHT AND WEDNESDAY, THE THUNDERSTORM THREAT SHOULD BE
DIMINISHING AS THE MODELS SHOW THE BEST LIFT AND INSTABILITY
PROPAGATING SOUTH OF THE UPPER OHIO VALLEY. PATCHY FOG CAN DEVELOP
EARLY WEDNESDAY MORNING AS TEMPERATURES LOWER TO CROSSOVER VALUES
WITH THE GROUND ALSO HAVING BEEN WETTED BY THE RECENT THUNDERSTORM
RAINS.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
HIGH PRESSURE WILL PUSH INTO THE REGION WEDNESDAY NIGHHT. SHOWERS
AND THUNDERSTORMS WILL MOVE TO THE EAST PROVIDING A FEW DAYS OF
TRANQUIL WEATHER. ANOTHER FRONT COULD BRING A CHANCE OF RAIN BY
NEXT TUESDAY.
&&
.AVIATION...
EXPECT FLIGHT CONDITIONS (VISIBILITY AND CEILING) TO LOWER TO IFR
VALUES IN THUNDERSTORMS WITH GUSTY SURFACE WINDS. HAIL IS ALSO
POSSIBLE, PARTICULARLY SOUTH OF INTERSTATE 70 THIS EVENING.
LATE TONIGHT, PATCHY FOG CAN ALSO RESULT IN IFR CONDITIONS,
PARTICULARLY AS MOST AREAS HAVE GOTTEN DECENT RAIN AMOUNTS AND
TEMPERATURES WILL LOWER TO NEAR DEW POINTS.
CONDITIONS WILL BE MAINLY VFR LATER WEDNESDAY AS THE THUNDERSTORM
THREAT CONTINUES TO SHIFT SOUTHWARD OUT OF THE UPPER OHIO VALLEY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 4, 3:27 AM EST, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 AM EDT TUE JUL 4 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-050830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
427 AM EDT TUE JUL 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN TODAY.
THUNDERSTORMS CAN DEVELOP ACROSS THE REGION AT ANY TIME. THERE IS
THE POTENTIAL THAT THESE STORMS COULD REACH SEVERE LEVELS. THE
MAIN THREAT WILL BE DAMAGING WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO ACTIVE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 4, 6:42 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
742 PM EDT TUE JUL 4 2006
OHZ058-059-050045-
BELMONT OH-GUERNSEY OH-
742 PM EDT TUE JUL 4 2006
...THUNDERSTORMS WITH VERY HEAVY RAIN...
THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH GUERNSEY AND BELMONT
COUNTIES...
AT 741 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER KIMBOLTON...MOVING EAST AT 20
MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA...
BIRMINGHAM...BODEN...BRIDGEPORT...BYESVILLE...CAMBRIDGE...
CUMBERLAND...FLUSHING...KIMBOLTON...LONDONDERRY...MARTINS FERRY...
MORRISTOWN...OLD WASHINGTON...POWHATAN POINT...QUAKER CITY...SAINT
CLAIRSVILLE...SALT FORK STATE PARK...SENECAVILLE...SHADYSIDE...
SOMERTON AND YORKVILLE
THESE STORMS WERE IN AN WEST TO EAST ORIENTATION, AND MOVING
EASTWARD AROUND 25 MPH. WITH THE CURRENT MOVEMENT, SOME LOCATIONS
WILL EXPERIENCE THE PASSAGE OF SEVERAL ROUNDS OF VERY HEAVY
RAINFALL, AS STORMS TRAIN OVER THE SAME AREAS. VERY HEAVY RAINFALL
MAY RESULT IN FLOODING OF LOW LYING AREAS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Flash Flood, Belmont
- When
- July 4, 8:35 PM EST to 10:15 PM EST
- Where
- Belmont County, 1 mi SE of Belmont
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
At 935 PM EDT, water began spilling over Epworth Park Dam. People trapping in camper in Bethesda. By 1020 PM EDT, secondary creeks emptying into McMahon Creek were flooding, starting 1 mile southeast of Belmont. Water covering SR 149 near Barkcamp State Park in Goshen Twp. McMahon Creek was bankful on SR 149 in Warnock after 2.75 inches of rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, July 4, 20061 death · 4 injured · 1 event
- Hail in Washington, July 4, 2006$28 million · 1.25 in hail · 3 events
- Hail and Damaging Wind in Washington, July 4, 2006$4.2 million · 1.25 in hail · 2 events
- Damaging Winds in Maryland, July 4, 2006$1.5 million · 55 kt wind · 11 events
- Tornadoes and Damaging Winds in Colorado, July 4, 2006$1.0 million · F0 · 4 events
- Hail and Damaging Winds in Virginia, July 4, 2006$360,000 · 1 in hail · 20 events
- Flash Flood and Hail in Virginia, July 4 to 5, 2006$242,000 · 70 kt wind · 26 events
- Flash Flooding in Texas, July 4, 2006$500,000 · 7 events
- Hail and Damaging Winds in Massachusetts, July 4, 2006$290,000 · 1.75 in hail · 4 events
- Damaging Wind in New Jersey, July 4, 20069 injured · 52 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, July 4, 2006$200,000 · 60 kt wind · 4 events
- Damaging Winds in District of Columbia, July 4, 2006$215,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521005.